MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3505
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).[conclusion]: the healthcare professional reported that during the procedure, the orbit galaxy complex xtrasoft 3.5 mm x 5.0 cm coil (640cx3505 / 17685002), the coil introducer on the device could not be resheathed / re-zipped.There was no report of any patient consequence or adverse event associated with the event; there was no procedural delay as a result of the event.Additional information is not available.The product was returned for evaluation which revealed that the coil was in a stretched condition.The investigational finding is documented below.Investigation summary: the non-sterile orbit galaxy complex xtrasoft 3.5 mm x 5.0 cm coil was returned and received contained in a pouch.The device underwent visual inspection.The hub and hypotube were visually inspected; the components were observed without any damage.The introducer tube was kinked.The support coil and the gripper were outside of the introducer and were without any damage noted on them.The embolic coil was observed stretched.The returned device underwent additional microscopic inspection and the damages observed during the visual inspection were confirmed.Functional testing could not be conducted on the returned device due to its return condition.A review of manufacturing documentation associated with this lot (17685002) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The originally reported issue that the coil introducer could not be resheathed / re-zipped was confirmed based on the damages noted on the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the reported issue could not be conclusively determined as the device could not be functionally tested due to the condition in it was returned/received in.It is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported issue with the coil introducer not able to be resheathed / re-zipped as well as the stretched condition observed on the embolic coil of the returned device.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the orbit galaxy complex xtrasoft 3.5 mm x 5.0 cm coil left the manufacturing facility with the embolic coil in the stretched condition that was observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the orbit galaxy complex xtrasoft 3.5 mm x 5.0 cm coil (640cx3505 / 17685002), the coil introducer on the device could not be resheathed / re-zipped.There was no report of any patient consequence or adverse event associated with the event; there was no procedural delay as a result of the event.Additional information is not available.The product was returned for evaluation which revealed that the coil was in a stretched condition.Based on the product analysis completed on 2/28/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key8399951
Report Number1226348-2019-00843
Device Sequence Number11344559
Product Code KRD
UDI-Device Identifier10886704030683
UDI-Public10886704030683
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2019
Device Catalogue Number640CX3505
Device Lot Number17685002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1